• Previous Article
    The metric entropy of random dynamical systems in a Hilbert space: Characterization of invariant measures satisfying Pesin's entropy formula
  • DCDS Home
  • This Issue
  • Next Article
    Endomorphisms of Sturmian systems and the discrete chair substitution tiling system
2013, 33(9): 4157-4171. doi: 10.3934/dcds.2013.33.4157

Simple skew category algebras associated with minimal partially defined dynamical systems

1. 

University West, Department of Engineering Science, SE-46186 Trollhättan, Sweden

2. 

Department of Mathematical Sciences, University of Copenhagen, Universitetsparken 5, DK-2100 Copenhagen Ø, Denmark

Received  June 2012 Revised  February 2013 Published  March 2013

In this article, we continue our study of category dynamical systems, that is functors $s$ from a category $G$ to $Top^{op}$, and their corresponding skew category algebras. Suppose that the spaces $s(e)$, for $e ∈ ob(G)$, are compact Hausdorff. We show that if (i) the skew category algebra is simple, then (ii) $G$ is inverse connected, (iii) $s$ is minimal and (iv) $s$ is faithful. We also show that if $G$ is a locally abelian groupoid, then (i) is equivalent to (ii), (iii) and (iv). Thereby, we generalize results by Öinert for skew group algebras to a large class of skew category algebras.
Citation: Patrik Nystedt, Johan Öinert. Simple skew category algebras associated with minimal partially defined dynamical systems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4157-4171. doi: 10.3934/dcds.2013.33.4157
References:
[1]

R. J. Archbold and J. S. Spielberg, Topologically free actions and ideals in discrete $C^*$-dynamical systems,, Proc. of Edinburgh Math. Soc. (2), 37 (1993), 119. doi: 10.1017/S0013091500018733.

[2]

B. Blackadar, "Operator Algebras. Theory of $C^*$-Algebras and von Neumann Algebras,", Encyclopaedia of Mathematical Sciences, 122 (2006).

[3]

K. R. Davidson, "$C^*$-Algebras by Example,", Fields Institute Monographs, 6 (1996).

[4]

E. G. Effros and F. Hahn, "Locally Compact Transformation Groups and $C^*$-Algebras,", Memoirs of the American Mathematical Society, (1967).

[5]

G. A. Elliott, Some simple $C^*$-algebras constructed as crossed products with discrete outer automorphism groups,, Publ. Res. Inst. Math. Sci., 16 (1980), 299. doi: 10.2977/prims/1195187509.

[6]

R. Exel and A. Vershik, C*-algebras of irreversible dynamical systems,, Canad. J. Math., 58 (2006), 39. doi: 10.4153/CJM-2006-003-x.

[7]

S. Kawamura and J. Tomiyama, Properties of topological dynamical systems and corresponding $C^*$-algebras,, Tokyo. J. Math., 13 (1990), 251. doi: 10.3836/tjm/1270132260.

[8]

A. Kishimoto, Outer automorphisms and reduced crossed products of simple $C^*$-algebras,, Comm. Math. Phys., 81 (1981), 429.

[9]

G. Liu and F. Li, On strongly groupoid graded rings and the corresponding Clifford theorem,, Algebra Colloq., 13 (2006), 181.

[10]

P. Lundström, Separable groupoid rings,, Comm. Algebra, 34 (2006), 3029. doi: 10.1080/00927870600639906.

[11]

P. Lundström and J. Öinert, Skew category algebras associated with partially defined dynamical systems,, Internat. J. Math., 23 (2012). doi: 10.1142/S0129167X12500401.

[12]

T. Masuda, Groupoid dynamical systems and crossed product. I. The case of W*-systems,, Publ. Res. Inst. Math. Sci., 20 (1984), 929. doi: 10.2977/prims/1195180873.

[13]

T. Masuda, Groupoid dynamical systems and crossed product. II. The case of C*-systems,, Publ. Res. Inst. Math. Sci., 20 (1984), 959. doi: 10.2977/prims/1195180874.

[14]

J. R. Munkres, "Topology,", $2^{nd}$ edition, (2000).

[15]

F. J. Murray and J. von Neumann, On rings of operators,, Ann. of Math. (2), 37 (1936), 116. doi: 10.2307/1968693.

[16]

F. J. Murray and J. von Neumann, On rings of operators. IV,, Ann. of Math. (2), 44 (1943), 716.

[17]

J. von Neumann, "Collected Works. Vol. III: Rings of Operators,", Pergamon Press, (1961).

[18]

J. Öinert, Simple group graded rings and maximal commutativity,, in, 503 (2009), 159. doi: 10.1090/conm/503/09899.

[19]

J. Öinert and P. Lundström, Commutativity and ideals in category crossed products,, Proc. Est. Acad. Sci., 59 (2010), 338. doi: 10.3176/proc.2010.4.13.

[20]

J. Öinert and P. Lundström, The ideal intersection property for groupoid graded rings,, Comm. Algebra, 40 (2012), 1860. doi: 10.1080/00927872.2011.559181.

[21]

J. Öinert and P. Lundström, Miyashita action in strongly groupoid graded rings,, Int. Electron. J. Algebra, 11 (2012), 46.

[22]

J. Öinert, J. Richter and S. D. Silvestrov, Maximal commutative subalgebras and simplicity of Ore extensions,, J. Algebra Appl., 12 (2013). doi: 10.1142/S0219498812501927.

[23]

J. Öinert and S. D. Silvestrov, Commutativity and ideals in algebraic crossed products,, J. Gen. Lie T. Appl., 2 (2008), 287. doi: 10.4303/jglta/S070404.

[24]

J. Öinert and S. D. Silvestrov, On a correspondence between ideals and commutativity in algebraic crossed products,, J. Gen. Lie T. Appl., 2 (2008), 216.

[25]

J. Öinert and S. D. Silvestrov, Crossed product-like and pre-crystalline graded rings,, in, (2009), 281. doi: 10.1007/978-3-540-85332-9_24.

[26]

J. Öinert, S. Silvestrov, T. Theohari-Apostolidi and H. Vavatsoulas, Commutativity and ideals in strongly graded rings,, Acta Appl. Math., 108 (2009), 585. doi: 10.1007/s10440-009-9435-3.

[27]

J. Öinert, Simplicity of skew group rings of abelian groups,, to appear in Communications in Algebra, ().

[28]

A. L. T. Paterson, "Groupoids, Inverse Semigroups, and their Operator Algebras,", Progress in Mathematics, 170 (1999).

[29]

G. K. Pedersen, "$C^*$-algebras and their Automorphism Groups,", London Mathematical Society Monographs, 14 (1979).

[30]

S. C. Power, Simplicity of $C^*$-algebras of minimal dynamical systems,, J. London Math. Soc. (2), 18 (1978), 534. doi: 10.1112/jlms/s2-18.3.534.

[31]

J. C. Quigg and J. S. Spielberg, Regularity and hyporegularity in $C^*$-dynamical system,, Houston J. Math., 18 (1992), 139.

[32]

J. S. Spielberg, Free-product groups, Cuntz-Krieger algebras, and covariant maps,, Internat. J. Math., 2 (1991), 457. doi: 10.1142/S0129167X91000260.

[33]

C. Svensson, S. Silvestrov and M. de Jeu, Dynamical systems and commutants in crossed products,, Internat. J. Math., 18 (2007), 455. doi: 10.1142/S0129167X07004217.

[34]

C. Svensson, S. Silvestrov and M. de Jeu, Connections between dynamical systems and crossed products of Banach algebras by $\mathbbZ$,, in, 186 (2009), 391. doi: 10.1007/978-3-7643-8755-6_19.

[35]

C. Svensson, S. Silvestrov and M. de Jeu, Dynamical systems associated with crossed products,, Acta Appl. Math., 108 (2009), 547. doi: 10.1007/s10440-009-9506-5.

[36]

M. Takesaki, "Theory of Operator Algebras. II,", Encyclopaedia of Mathematical Sciences, 125 (2003).

[37]

J. Tomiyama, "Invitation to $C^*$-Algebras and Topological Dynamics,", World Scientific Advanced Series in Dynamical Systems, 3 (1987).

[38]

J. Tomiyama, "The Interplay Between Topological Dynamics and Theory of $C^*$-Algebras,", Lecture Notes Series, 2 (1992).

[39]

D. P. Williams, "Crossed Products of $C^*$-Algebras,", Mathematical Surveys and Monographs, 134 (2007).

[40]

G. Zeller-Meier, Produits croisés d'une $C^*$-algèbre par un groupe d'automorphismes,, J. Math. Pures Appl. (9), 47 (1968), 101.

show all references

References:
[1]

R. J. Archbold and J. S. Spielberg, Topologically free actions and ideals in discrete $C^*$-dynamical systems,, Proc. of Edinburgh Math. Soc. (2), 37 (1993), 119. doi: 10.1017/S0013091500018733.

[2]

B. Blackadar, "Operator Algebras. Theory of $C^*$-Algebras and von Neumann Algebras,", Encyclopaedia of Mathematical Sciences, 122 (2006).

[3]

K. R. Davidson, "$C^*$-Algebras by Example,", Fields Institute Monographs, 6 (1996).

[4]

E. G. Effros and F. Hahn, "Locally Compact Transformation Groups and $C^*$-Algebras,", Memoirs of the American Mathematical Society, (1967).

[5]

G. A. Elliott, Some simple $C^*$-algebras constructed as crossed products with discrete outer automorphism groups,, Publ. Res. Inst. Math. Sci., 16 (1980), 299. doi: 10.2977/prims/1195187509.

[6]

R. Exel and A. Vershik, C*-algebras of irreversible dynamical systems,, Canad. J. Math., 58 (2006), 39. doi: 10.4153/CJM-2006-003-x.

[7]

S. Kawamura and J. Tomiyama, Properties of topological dynamical systems and corresponding $C^*$-algebras,, Tokyo. J. Math., 13 (1990), 251. doi: 10.3836/tjm/1270132260.

[8]

A. Kishimoto, Outer automorphisms and reduced crossed products of simple $C^*$-algebras,, Comm. Math. Phys., 81 (1981), 429.

[9]

G. Liu and F. Li, On strongly groupoid graded rings and the corresponding Clifford theorem,, Algebra Colloq., 13 (2006), 181.

[10]

P. Lundström, Separable groupoid rings,, Comm. Algebra, 34 (2006), 3029. doi: 10.1080/00927870600639906.

[11]

P. Lundström and J. Öinert, Skew category algebras associated with partially defined dynamical systems,, Internat. J. Math., 23 (2012). doi: 10.1142/S0129167X12500401.

[12]

T. Masuda, Groupoid dynamical systems and crossed product. I. The case of W*-systems,, Publ. Res. Inst. Math. Sci., 20 (1984), 929. doi: 10.2977/prims/1195180873.

[13]

T. Masuda, Groupoid dynamical systems and crossed product. II. The case of C*-systems,, Publ. Res. Inst. Math. Sci., 20 (1984), 959. doi: 10.2977/prims/1195180874.

[14]

J. R. Munkres, "Topology,", $2^{nd}$ edition, (2000).

[15]

F. J. Murray and J. von Neumann, On rings of operators,, Ann. of Math. (2), 37 (1936), 116. doi: 10.2307/1968693.

[16]

F. J. Murray and J. von Neumann, On rings of operators. IV,, Ann. of Math. (2), 44 (1943), 716.

[17]

J. von Neumann, "Collected Works. Vol. III: Rings of Operators,", Pergamon Press, (1961).

[18]

J. Öinert, Simple group graded rings and maximal commutativity,, in, 503 (2009), 159. doi: 10.1090/conm/503/09899.

[19]

J. Öinert and P. Lundström, Commutativity and ideals in category crossed products,, Proc. Est. Acad. Sci., 59 (2010), 338. doi: 10.3176/proc.2010.4.13.

[20]

J. Öinert and P. Lundström, The ideal intersection property for groupoid graded rings,, Comm. Algebra, 40 (2012), 1860. doi: 10.1080/00927872.2011.559181.

[21]

J. Öinert and P. Lundström, Miyashita action in strongly groupoid graded rings,, Int. Electron. J. Algebra, 11 (2012), 46.

[22]

J. Öinert, J. Richter and S. D. Silvestrov, Maximal commutative subalgebras and simplicity of Ore extensions,, J. Algebra Appl., 12 (2013). doi: 10.1142/S0219498812501927.

[23]

J. Öinert and S. D. Silvestrov, Commutativity and ideals in algebraic crossed products,, J. Gen. Lie T. Appl., 2 (2008), 287. doi: 10.4303/jglta/S070404.

[24]

J. Öinert and S. D. Silvestrov, On a correspondence between ideals and commutativity in algebraic crossed products,, J. Gen. Lie T. Appl., 2 (2008), 216.

[25]

J. Öinert and S. D. Silvestrov, Crossed product-like and pre-crystalline graded rings,, in, (2009), 281. doi: 10.1007/978-3-540-85332-9_24.

[26]

J. Öinert, S. Silvestrov, T. Theohari-Apostolidi and H. Vavatsoulas, Commutativity and ideals in strongly graded rings,, Acta Appl. Math., 108 (2009), 585. doi: 10.1007/s10440-009-9435-3.

[27]

J. Öinert, Simplicity of skew group rings of abelian groups,, to appear in Communications in Algebra, ().

[28]

A. L. T. Paterson, "Groupoids, Inverse Semigroups, and their Operator Algebras,", Progress in Mathematics, 170 (1999).

[29]

G. K. Pedersen, "$C^*$-algebras and their Automorphism Groups,", London Mathematical Society Monographs, 14 (1979).

[30]

S. C. Power, Simplicity of $C^*$-algebras of minimal dynamical systems,, J. London Math. Soc. (2), 18 (1978), 534. doi: 10.1112/jlms/s2-18.3.534.

[31]

J. C. Quigg and J. S. Spielberg, Regularity and hyporegularity in $C^*$-dynamical system,, Houston J. Math., 18 (1992), 139.

[32]

J. S. Spielberg, Free-product groups, Cuntz-Krieger algebras, and covariant maps,, Internat. J. Math., 2 (1991), 457. doi: 10.1142/S0129167X91000260.

[33]

C. Svensson, S. Silvestrov and M. de Jeu, Dynamical systems and commutants in crossed products,, Internat. J. Math., 18 (2007), 455. doi: 10.1142/S0129167X07004217.

[34]

C. Svensson, S. Silvestrov and M. de Jeu, Connections between dynamical systems and crossed products of Banach algebras by $\mathbbZ$,, in, 186 (2009), 391. doi: 10.1007/978-3-7643-8755-6_19.

[35]

C. Svensson, S. Silvestrov and M. de Jeu, Dynamical systems associated with crossed products,, Acta Appl. Math., 108 (2009), 547. doi: 10.1007/s10440-009-9506-5.

[36]

M. Takesaki, "Theory of Operator Algebras. II,", Encyclopaedia of Mathematical Sciences, 125 (2003).

[37]

J. Tomiyama, "Invitation to $C^*$-Algebras and Topological Dynamics,", World Scientific Advanced Series in Dynamical Systems, 3 (1987).

[38]

J. Tomiyama, "The Interplay Between Topological Dynamics and Theory of $C^*$-Algebras,", Lecture Notes Series, 2 (1992).

[39]

D. P. Williams, "Crossed Products of $C^*$-Algebras,", Mathematical Surveys and Monographs, 134 (2007).

[40]

G. Zeller-Meier, Produits croisés d'une $C^*$-algèbre par un groupe d'automorphismes,, J. Math. Pures Appl. (9), 47 (1968), 101.

[1]

Søren Eilers. C *-algebras associated to dynamical systems. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 177-192. doi: 10.3934/dcds.2006.15.177

[2]

David Burguet, Todd Fisher. Symbolic extensionsfor partially hyperbolic dynamical systems with 2-dimensional center bundle. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2253-2270. doi: 10.3934/dcds.2013.33.2253

[3]

El Houcein El Abdalaoui, Sylvain Bonnot, Ali Messaoudi, Olivier Sester. On the Fibonacci complex dynamical systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2449-2471. doi: 10.3934/dcds.2016.36.2449

[4]

Lianfa He, Hongwen Zheng, Yujun Zhu. Shadowing in random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 355-362. doi: 10.3934/dcds.2005.12.355

[5]

Fritz Colonius, Marco Spadini. Fundamental semigroups for dynamical systems. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 447-463. doi: 10.3934/dcds.2006.14.447

[6]

John Erik Fornæss. Sustainable dynamical systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1361-1386. doi: 10.3934/dcds.2003.9.1361

[7]

Vieri Benci, C. Bonanno, Stefano Galatolo, G. Menconi, M. Virgilio. Dynamical systems and computable information. Discrete & Continuous Dynamical Systems - B, 2004, 4 (4) : 935-960. doi: 10.3934/dcdsb.2004.4.935

[8]

Mădălina Roxana Buneci. Morphisms of discrete dynamical systems. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 91-107. doi: 10.3934/dcds.2011.29.91

[9]

Philippe Marie, Jérôme Rousseau. Recurrence for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 1-16. doi: 10.3934/dcds.2011.30.1

[10]

Tobias Wichtrey. Harmonic limits of dynamical systems. Conference Publications, 2011, 2011 (Special) : 1432-1439. doi: 10.3934/proc.2011.2011.1432

[11]

Josiney A. Souza, Tiago A. Pacifico, Hélio V. M. Tozatti. A note on parallelizable dynamical systems. Electronic Research Announcements, 2017, 24: 64-67. doi: 10.3934/era.2017.24.007

[12]

Alan Weinstein. A note on the Wehrheim-Woodward category. Journal of Geometric Mechanics, 2011, 3 (4) : 507-515. doi: 10.3934/jgm.2011.3.507

[13]

Xavier Brusset, Per J. Agrell. Intrinsic impediments to category captainship collaboration. Journal of Industrial & Management Optimization, 2017, 13 (1) : 113-133. doi: 10.3934/jimo.2016007

[14]

Yujun Zhu. Preimage entropy for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 829-851. doi: 10.3934/dcds.2007.18.829

[15]

Michal Fečkan, Michal Pospíšil. Discretization of dynamical systems with first integrals. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3543-3554. doi: 10.3934/dcds.2013.33.3543

[16]

Ji Li, Kening Lu, Peter W. Bates. Invariant foliations for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3639-3666. doi: 10.3934/dcds.2014.34.3639

[17]

Weigu Li, Kening Lu. Takens theorem for random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3191-3207. doi: 10.3934/dcdsb.2016093

[18]

Mikko Kaasalainen. Dynamical tomography of gravitationally bound systems. Inverse Problems & Imaging, 2008, 2 (4) : 527-546. doi: 10.3934/ipi.2008.2.527

[19]

Alexandre N. Carvalho, José A. Langa, James C. Robinson. Non-autonomous dynamical systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 703-747. doi: 10.3934/dcdsb.2015.20.703

[20]

Alfredo Marzocchi, Sara Zandonella Necca. Attractors for dynamical systems in topological spaces. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 585-597. doi: 10.3934/dcds.2002.8.585

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]